Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes rashes on the abdomen when diagnosed with shingles?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 3208 Questions
Question
For the past 11-months I have survived a case of shingles, with the resulting left-side back and stomach rash and itching approaching zero, which I understand is about the 1-year normal cycle for this condition. I was reading in yesterday's XXXXXXX Post that a new vaccine, Shingrix, has been approved for use and I vaccine, or isn't it neccessary now that I've lived thru it.
THANK YOU; XXXXXXX F. Lutzke
Saginaw, Michigan USA
Fri, 13 Apr 2018 in General Health
 
 
Answered by Dr. Panagiotis Zografakis 59 minutes later
Brief Answer:
it is...

Detailed Answer:
Hello,

shingles which is a reactivation of Varicella-Zoster-Virus (VZV) may occur in the future as well. Patients usually get VZV at an early age (during their childhood) as chickenpox. Then VZV may reactivate randomly. Some individuals experience many attacks, while other individuals never have a single attack. Future attacks cannot be predicted so vaccination is recommended for individuals aged 50 or more.

I hope it helps!
Kind Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor